I had and MI, or possibly acute cardiomyopathy) 1 year ago. I have been told both at different time. LVEF was 45% 2 months after. This was first assessment.. due for another soon. I am on 6.25 mg carvedilol twice a day. I am not physically restricted - I walk 1 mile or more day and do 10 minutes of other light exercises most days. My BP runs under 120/80 most of the time. I understand carvedilol helps prevent stiffening of the heart muscle and can help restore LV function to some degree. How specially, so it do this? What is the biochemical mechanism?
Carvedilol belongs to a class of drugs called beta blockers. It is responsible for inhibition of beta receptors present ubiquitously on the heart muscle. By blocking these receptors, it helps prevent the effects of adrenaline/noradrenaline on the heart thereby maintaining a low heart rate and reducing the energy expended by the heart per beat.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.